Flash Flood, Desha
- When
- June 19, 4:00 AM CST
- Where
- Desha County, 1 mi N of Rohwer
- Cause
- Heavy Rain
- Reported by
- COOP Observer
- Coordinates
- 33.785, -91.280
Water was reported over one lane of Arkansas Highway 1.
On the 19th, a front to the northwest sagged into the state. The most unstable air was shunted into southwest sections of the state.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
On the 19th, a front to the northwest sagged into the state. The most unstable air was shunted into southwest sections of the state. In this air, isolated storms popped up during the heat of the afternoon.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 19, 3:58 AM CST, 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 458 AM CDT TUE JUN 19 2007 .SHORT TERM...TODAY THROUGH FRIDAY A SOMEWHAT BUSY MORNING...WITH STRONG/SEVERE THUNDERSTORMS AND HEAVY RAIN IN SOUTHEAST ARKANSAS...MAINLY IN DESHA COUNTY. STORMS ASSOCIATED WITH LOW PRESSURE ALOFT ALONG THE MISSISSIPPI RIVER. THE LOW WILL HEAD EAST TODAY...BUT WILL BE FOLLOWED CLOSELY BY A COLD FRONT PUSHING INTO THE STATE FROM THE NORTHWEST. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE IN THE FORECAST TODAY AHEAD OF THE FRONT. COVERAGE WILL NOT BE NEARLY AS MUCH AS ON MONDAY...WITH MOST PRECIPITATION IN THE SOUTHEAST HALF OF THE STATE. HIGH PRESSURE WILL BEGIN BUILDING IN THE SOUTHERN PLAINS TONIGHT...WITH THE FRONT HANGING UP IN SOUTHWEST ARKANSAS. GIVEN THIS...DEWPOINTS/MOISTURE LEVELS WILL STAY UP IN THE SOUTH/WEST. IN NORTHERN/EASTERN SECTIONS OF THE STATE...DRIER AIR WILL WILL FILTER IN...WITH CLOUDS DECREASING. ON WEDNESDAY...FRONT WILL REMAIN IN PLACE...WITH ISOLATED THUNDERSTORMS POSSIBLE IN THE AFTERNOON ACROSS THE WEST. WILL BE DRY AND WARM ELSEWHERE. LOOKING AHEAD...FRONT WILL PRETTY MUCH WASH OUT...WITH HIGH PRESSURE BECOMING THE MAIN WEATHER FEATURE. NO RAIN EXPECTED THURSDAY/FRIDAY...WITH HOT TEMPERATURES. AS A WHOLE...TEMPERATURES WILL BE AT/ABOVE NORMAL THROUGH THE PERIOD. (46) && .LONG TERM...FRIDAY NIGHT THROUGH MONDAY UPPER RIDGE CONTINUES TO STRENGTHEN OVER MUCH OF THE EASTERN TWO THIRDS OF THE COUNTRY. THERE SEEMS TO BE A BIT OF CONVECTIVE FEED BACK SATURDAY NIGHT OVER OUR FORECAST AREA. OTHERWISE...THE RIDGE JUST KEEPS ON TICKING. THE GFS SURFACE PATTERN IS CONSISTENT WITH ITS UPPER LEVEL SOLUTION AND IT SHOWS AN ENHANCED AREA OF CONVECTION DURING THE OVERNIGHT HOURS SATURDAY INTO SUNDAY MORNING...BUT THE SHORT WAVE CAUSING THIS IS TOO WEAK TO GENERATE THAT MUCH CONVECTION. SO WILL IGNORE THIS FEATURE FROM THIS RUN. WILL KEEP SOUTHERLY WINDS ACROSS OUR AREA WITH A DIURNAL PATTERN TO THE SILENT POPS. TEMPERATURES WILL KEEP THEIR ABOVE NORMAL TREND...BUT SOMEWHAT LOWER THAN GFS NUMBERS SHOW SINCE PLENTY OF MOISTURE WILL ABSORB LOTS OF THE SUNS ENERGY. (32) && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 90 66 91 67 / 30 10 10 10 CAMDEN AR 90 70 93 71 / 30 10 20 20 HARRISON AR 87 65 89 66 / 20 10 10 10 HOT SPRINGS AR 90 70 92 69 / 20 10 20 20 LITTLE ROCK AR 90 70 93 69 / 30 10 10 10 MONTICELLO AR 90 70 94 71 / 40 10 10 10 MOUNT IDA AR 90 70 91 69 / 20 10 20 20 MOUNTAIN HOME AR 88 64 90 66 / 20 10 10 10 NEWPORT AR 90 66 92 67 / 30 10 10 10 PINE BLUFF AR 90 70 93 70 / 40 10 10 10 RUSSELLVILLE AR 89 67 90 68 / 20 10 10 10 SEARCY AR 90 69 92 68 / 30 10 10 10 STUTTGART AR 90 69 93 69 / 30 10 10 10 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...46 / LONG TERM...32
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT TUE JUN 19 2007 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-201000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-WOODRUFF-YELL- 500 AM CDT TUE JUN 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT LINGERING SHOWERS AND THUNDERSTORMS OVER EXTREME SOUTHEAST SECTIONS OF THE STATE WILL BE CAPABLE OF PRODUCING HEAVY RAINS...AND POSSIBLY SOME FLOODING THIS MORNING. HIGH PRESSURE WILL CONTINUE TO BUILD OVER THE AREA...AND DRIER AIR SHOULD MOVE IN...DIMINISHING RAIN CHANCES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO SEVERE WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && VISIT NWS LITTLE ROCK ON THE WEB AT WWW.SRH.NOAA.GOV/LZK 32
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 144 AM CDT TUE JUN 19 2007 ARZ065-190730- DESHA- 144 AM CDT TUE JUN 19 2007 ...SIGNIFICANT WEATHER ALERT FOR SOUTHERN DESHA COUNTY UNTIL 230 AM CDT... AT 141 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR DERMOTT...MOVING EAST AT 15 MPH. THE STORM WAS CAPABLE OF PRODUCING WIND GUSTS OF 30 TO 40 MPH AND PEA SIZE HAIL. THE NATIONAL WEATHER SERVICE WILL CONTINUE MONITORING THE STORM CLOSELY FOR POSSIBLE STRENGTHENING AS IT MOVES ACROSS SOUTHERN DESHA COUNTY. 46
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 240 AM CDT TUE JUN 19 2007 ARZ065-190830- DESHA- 240 AM CDT TUE JUN 19 2007 ...SIGNIFICANT WEATHER ALERT FOR SOUTHERN DESHA COUNTY UNTIL 330 AM CDT... AT 239 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR MCGEHEE...MOVING EAST AT 15 MPH. THE STORM WAS CAPABLE OF PRODUCING WIND GUSTS OF 30 TO 40 MPH AND PEA SIZE HAIL. THE NATIONAL WEATHER SERVICE WILL CONTINUE MONITORING THE STORM CLOSELY FOR POSSIBLE STRENGTHENING AS IT MOVES ACROSS SOUTHERN DESHA COUNTY. 46
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 252 AM CDT TUE JUN 19 2007 ARZ012-190835- NEWTON- 252 AM CDT TUE JUN 19 2007 ...SIGNIFICANT WEATHER ALERT FOR NORTHERN NEWTON COUNTY UNTIL 335 AM CDT... AT 250 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM ABOUT 5 MILES WEST OF JASPER... MOVING EAST AT 15 MPH. THE STORM WAS CAPABLE OF PRODUCING WIND GUSTS OF 30 TO 40 MPH AND PEA SIZE HAIL. THE NATIONAL WEATHER SERVICE WILL CONTINUE MONITORING THE STORM CLOSELY FOR POSSIBLE STRENGTHENING AS IT MOVES ACROSS NORTHERN NEWTON COUNTY. 46
The Little Rock radar (KLZK), 148 km away, was scanning. The volume nearest the first event began at 09:58 UTC.
4 hail, 1 flash flood. Local standard time, as filed.
Water was reported over one lane of Arkansas Highway 1.
Hail fell at Queen Wilhelmina State Park.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2007Every state in 2007This day in weather historyWarnings in Arkansas, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 33999, 34000, 34001, 34002, 34003.